MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RELOAD THICK TISSUE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RELOAD THICK TISSUE; STAPLE, IMPLANTABLE
Catalog Number TRT10
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/9/2024.D4: batch #371a27.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the trt10 reload was received with no apparent damage and with no staple retainer present.The reload had the proximal 26 drivers up scattered along the staple line and 19 staples were noted to be missing along the cartridge.The returned cartridge reload had the swing tab in the unlocked position.No functional test was performed in order to preserve the evidence.As part of our quality process, the manufacturing records of this batch was reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached on what caused the staples falling out of the reload as the reload was received unlocked.It should be noted that all devices are inspected 100% for staple presence by an automated vision system, and are visually inspected 100% as a final check.In addition, at finished goods the devices are visually inspected based on a sample.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 371a27, and no non-conformances were identified.The lot#560a17 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Additional information was requested, and the following was obtained: 1.Could you please clarify if there were any patient consequences? unknown.2.Could you please clarify if was any change in the post-operative care of the patient as a result of the event? unknown.
 
Event or Problem Description
It was reported that during an unknown procedure the pins of the trt was already falling out from the reloads.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key19280709
Report Number3005075853-2024-03523
Device Sequence Number7702987
Product Code GDW
UDI-Device Identifier10705036003236
UDI-Public10705036003236
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTRT10
Device Lot Number560A17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown